Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 63, NWS Midland/Odessa, TX

July 3, 20257 counties in Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 3, 2025, 1:31 PM CDT for 7 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 1:31 PM CDT (18:31 UTC)
Expired
Jul 3, 2025, 4:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 76 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:26 PM CDTFLASH FLOODPatricia, TXMultiple road closures across Dawson County due to flooded roadways.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WGUS54 KMAF 031831
FFWMAF
TXC003-033-115-135-165-227-317-032130-
/O.NEW.KMAF.FF.W.0063.250703T1831Z-250703T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
131 PM CDT Thu Jul 3 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Eastern Andrews County in western Texas...
  Western Borden County in western Texas...
  Dawson County in western Texas...
  Northeastern Ector County in western Texas...
  Eastern Gaines County in western Texas...
  Western Howard County in western Texas...
  Martin County in western Texas...

* Until 430 PM CDT.

* At 131 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Potentially 4 to 6 inches of 
  rain have fallen in portions of the warned area. Additional 
  rainfall amounts of 1 to 2 inches are possible. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Midland, Big Spring, Andrews, Lamesa, Seminole, Seagraves, 
  Ackerly, Gail, Stanton, Lamesa Municipal Airport, Lenorah, Welch, 
  Lomax, Luther, Gaines County Airport, Seagraves Airport, Los 
  Ybanez, Patricia, Klondike and Tenmile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3296 10163 3291 10144 3253 10135 3228 10149
      3209 10163 3208 10260 3242 10260 3296 10270

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Greening
1 follow-up statement
967 
WGUS74 KMAF 032012
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
312 PM CDT Thu Jul 3 2025

TXC003-033-115-135-165-227-317-032130-
/O.CON.KMAF.FF.W.0063.000000T0000Z-250703T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Andrews TX-Borden TX-Dawson TX-Ector TX-Gaines TX-Howard TX-
Martin TX-
312 PM CDT Thu Jul 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT THIS 
AFTERNOON FOR EASTERN ANDREWS, WESTERN BORDEN, DAWSON, NORTHEASTERN 
ECTOR, EASTERN GAINES, WESTERN HOWARD AND MARTIN COUNTIES...

At 312 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Potentially 4 to 6 inches of rain have 
fallen in portions of the warned area. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Midland, Big Spring, Andrews, Lamesa, Seminole, Seagraves, 
  Ackerly, Gail, Stanton, Lamesa Municipal Airport, Lenorah, Welch, 
  Lomax, Luther, Gaines County Airport, Seagraves Airport, Los 
  Ybanez, Patricia, Klondike and Tenmile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3296 10163 3291 10144 3253 10135 3228 10149
      3209 10163 3208 10260 3242 10260 3296 10270

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Greening

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:01 PM CDT, 30 minutes earlier. Its key messages:

  • Updated at 1248 PM CDT Thu Jul 3 2025
  • Medium to high rain chances (40-70%, up to 90% in the Davis Mountains and Big Bend) continue today. Rain chances decrease for the 4th of July, becoming more confined to our far eastern counties and the Davis Mountains/Big Bend.
  • Additional low rain chances Sunday (20-30%, up to 50% in the Davis Mountains).
  • Temperatures gradually warm closer to/above normal through next week.
Area forecast discussion, Jul 3, 1:01 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
101 PM CDT Thu Jul 3 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1248 PM CDT Thu Jul 3 2025

- Medium to high rain chances (40-70%, up to 90% in the Davis
  Mountains and Big Bend) continue today. Rain chances decrease
  for the 4th of July, becoming more confined to our far eastern
  counties and the Davis Mountains/Big Bend.

- Additional low rain chances Sunday (20-30%, up to 50% in the
  Davis Mountains).

- Temperatures gradually warm closer to/above normal through next
  week.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 1248 PM CDT Thu Jul 3 2025

Heavy showers and some thunderstorms have continued across West
Texas and Southeast New Mexico this morning. Further development is
expected this afternoon as our tropical airmass lingers on. PWATs
remain well above climatological norms, with MAF's 12Z sounding
showing 1.83 in of precipitable water (for reference, the all-time
daily maximum for today is 1.90 in). As a result, flash flooding
will continue to be a concern through the rest of today into the
evening, and the Flood Watch issued last night will continue through
06Z tonight.

This pattern will begin to come to an end starting tomorrow as
troughing to the west moves off to the north and east of our area. A
few isolated to widely scattered showers can still be anticipated in
the Davis Mountains, Eastern Permian Basin, and Lower Trans-Pecos,
but chances are overall quite a bit lower than in previous days and
look to drop off pretty quickly after sunset (10-40%, with the
highest chances in/around the Davis Mountains). In other words, many
locations should stay rain-free (albeit muggy) for 4th of July
festivities tomorrow night! Otherwise, more seasonable temperatures
are expected tomorrow, with highs in the upper 80s and low-to-mid
90s expected for most and lows in the upper 60s and low 70s.

Sprang

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 1248 PM CDT Thu Jul 3 2025

The Long Term period looks a good deal quieter than the Short Term
Period overall. Ridging begins to move into the region from the
west Saturday, allowing temperatures to climb into the upper 90s
for most locations. Even though atmospheric moisture will remain
anomalously high, this ridge should keep precipitation chances
near zero pretty much everywhere, with only some slight chances
(10-20%) near/in the Davis Mountains. By Sunday, an inverted
trough off of the east coast of Texas could initiate a few
additional showers and thunderstorms in our area, though chances
for this also remain fairly low (20-30% for most locations, up to
50% in the Davis Mountains). On the flip side, increased cloud
cover and rain chances will help keep temperatures a few degrees
cooler on Sunday versus Saturday.

Additional rain chances appear in the higher terrain of West Texas
and Southeast New Mexico Monday, mainly the product of upslope flow
(20-40%). After that, the aforementioned ridge pretty much squashes
any further chances through the extended, save perhaps in the Davis
Mountains. Atmospheric moisture will also be on the decline through
the extended, while temperatures begin to climb back towards/above
seasonal averages.

Sprang

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Thu Jul 3 2025

VFR conditions generally forecast for most sites, though MAF should
remain MVFR for the next couple of hours (with temporary drops to
IFR due to ongoing showers). Additional temporary drops to MVFR
can be expected at other sites due to ongoing showers across the
area (especially at INK and HOB, where showers have had a history
of being heavier). Off-and-on showers will continue through the
afternoon into the evening before clearing up later tonight. Cloud
cover will also begin to gradually decrease at western sites
tonight, though MVFR conditions are expected to redevelop at MAF
late tonight through tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  92  72  95 /  40  20  10  10
Carlsbad                 70  93  70  97 /  20  10   0   0
Dryden                   72  92  72  95 /  30  30  10  10
Fort Stockton            71  92  71  96 /  20  20   0  10
Guadalupe Pass           66  86  68  90 /  30  10   0   0
Hobbs                    68  92  68  94 /  50  10   0   0
Marfa                    65  84  63  90 /  30  30   0  20
Midland Intl Airport     72  94  72  96 /  30  10   0  10
Odessa                   70  93  71  94 /  30  10   0   0
Wink                     70  94  70  97 /  20  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late tonight for Andrews-Borden-Central
     Brewster-Chinati Mountains-Chisos Basin-Crane-Davis
     Mountains-Davis Mountains Foothills-Dawson-Eastern
     Culberson-Ector-Gaines-Glasscock-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains-Howard-Loving-
     Lower Brewster County-Marfa Plateau-Martin-Midland-Mitchell-
     Pecos-Presidio Valley-Reagan-Reeves County Plains-Scurry-
     Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...Flood Watch through this evening for Central Lea-Eddy County
     Plains-Guadalupe Mountains of Eddy County-Northern Lea-
     Southern Lea.

&&

SHORT TERM...13
LONG TERM....13
AVIATION...13

In the hours before

Local storm report, Jul 3, 12:43 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1243 PM CDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      6 NW Redford            29.51N 104.26W
07/03/2025                   Presidio           TX   Park/Forest Srvc

            Texas Parks and Wildlife Park Ranger reports
            high water over FM 170 East at Terneros
            Creek.

&&

AH
Local storm report, Jul 3, 1:27 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
127 PM CDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Flash Flood      1 W Terlingua           29.32N 103.64W
07/03/2025                   Brewster           TX   Park/Forest Srvc

            Flood water rushing through Long Draw Creek
            over FM 170.

&&

AH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:00 PM CDTAreal Flood WarningMAFCulberson, Jeff Davis11 hr
Jul 2, 9:04 PM CDTFlash Flood WarningMAFPecos4 hr
Jul 2, 10:00 PM CDTAreal Flood WarningMAFReeves9 hr
Jul 2, 10:46 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Presidio4 hr
Jul 3, 12:42 AM CDTFlood WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more24 hr
Jul 3, 6:23 AM CDTRiver Flood WarningMAFBrewster62 hr
Jul 3, 7:33 AM CDTRiver Flood WarningMAFPresidio6 hr
Jul 3, 8:19 AM CDTFlash Flood WarningMAFGlasscock, Midland3 hr
Jul 3, 8:38 AM CDTRiver Flood WarningMAFBrewster3 days
Jul 3, 9:25 AM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos, Presidio6 hr
Jul 3, 10:01 AM CDTFlash Flood Warning Considerable damage threatMAFBrewster, Presidio9 hr
Jul 3, 10:15 AM CDTFlash Flood WarningMAFCrane, Pecos, Ward3 hr
Jul 3, 10:20 AM CDTFlash Flood WarningMAFDawson, Martin3 hr
Jul 3, 11:54 AM CDTFlash Flood Warning Considerable damage threatMAFCrane, Ector, Midland, Upton3 hr
Jul 3, 12:25 PM CDTFlash Flood Warning Considerable damage threatMAFMidland, Upton3 hr
Jul 3, 1:20 PM CDTRiver Flood WarningMAFBrewster55 hr
Jul 3, 1:57 PM CDTRiver Flood WarningMAFPresidio58 hr
Jul 3, 3:51 PM CDTRiver Flood WarningMAFPresidio53 hr
Jul 3, 4:15 PM CDTSpecial Weather StatementMAFLoving45 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.